Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 129, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 22, 2017, 2:45 PM CDT for 4 counties in Mississippi. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2017, 2:45 PM CDT (19:45 UTC)
- Expired
- Apr 22, 2017, 2:58 PM CDT
- In force
- 13 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 40 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 2:55 PM CDT | TSTM WND DMG | Van Vleet, MS | LARGE TREE UPROOTED IN THE VAN VLEET COMMUNITY ALONG HIGHWAY 32. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
869
WUUS54 KMEG 221945
SVRMEG
MSC017-057-081-095-222045-
/O.NEW.KMEG.SV.W.0129.170422T1945Z-170422T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
245 PM CDT SAT APR 22 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Chickasaw County in northeastern Mississippi...
Itawamba County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...
Northwestern Monroe County in northeastern Mississippi...
* Until 345 PM CDT
* At 245 PM CDT, a severe thunderstorm was located near Houston,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fulton, Houston, Verona, Okolona, Tombigbee State Park, Shannon,
Plantersville, Mantachie, Smithville, Tremont, Fairview, New Salem,
Evergreen, Clay, Nettleton, Abney, Eastman, Turon, Ballardsville
and Thelma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3383 8897 3399 8908 3407 8893 3408 8883
3413 8882 3443 8827 3429 8818 3415 8820
TIME...MOT...LOC 1945Z 239DEG 38KT 3395 8895
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
826
WWUS54 KMEG 221958
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
258 PM CDT SAT APR 22 2017
MSC017-057-081-095-222008-
/O.CAN.KMEG.SV.W.0129.000000T0000Z-170422T2045Z/
Chickasaw MS-Itawamba MS-Lee MS-Monroe MS-
258 PM CDT SAT APR 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHICKASAW...
ITAWAMBA...SOUTHERN LEE AND NORTHWESTERN MONROE COUNTIES IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3383 8897 3399 8908 3407 8893 3408 8883
3413 8882 3443 8827 3429 8818 3415 8820
TIME...MOT...LOC 1954Z 239DEG 38KT 3402 8880
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 12:21 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 22, 12:21 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1221 PM CDT Sat Apr 22 2017 .UPDATE...Aviation Discussion. && .PREV DISCUSSION... /issued 1008 AM CDT Sat Apr 22 2017/ Skies are partly cloudy over portions of north Mississippi with cloudy skies over the remainder of the forecast area. Temperatures currently range from the lower 50s to upper 60s. Scattered showers are moving mainly across West Tennessee this morning. The cold front is located over north Mississippi at this time. Thunderstorms are expected to develop this afternoon over areas along and ahead of the cold front with more showers possible behind the front. Will update forecast to remove morning wording with no big changes needed. ARS PREV DISCUSSION... /issued 406 AM CDT Sat Apr 22 2017/ DISCUSSION... An upper level low pressure system over southwest Missouri early this morning will continue to push slowly southeast today and tonight. At the surface, a stalled frontal boundary remains stretched across north Mississippi this morning. A weak surface low currently over the Arklatex will lift northeast along this front through the day. This will keep numerous to widespread showers and thunderstorms in the forecast today over areas mainly along and southeast of Interstate 40. Areas across northeast Mississippi which remain south of the front should warm into the 70s for highs today, with the remainder of the region to the north of the front much cooler, mainly in the 50s to lower 60s. The airmass over northeast Mississippi should destabilize with daytime heating and dewpoints remaining in the middle 60s ahead of the front. This should result in SBCAPE values reaching 1000-1500 j/kg later today. In addition, deep layer shear in advance of the upper low should range from 30-40 kts across the near surface warm sector. As mid level forcing overspreads this region later today, expect a few thunderstorms to become strong to severe. The primary hazards with any severe thunderstorms that develop across northeast Mississippi today will be damaging winds and large hail. The front should push southeast of the area by this evening which should bring an end to any severe weather threat. The upper low will drift southeast across the Mid South tonight and Sunday. This should keep the potential for scattered showers in the forecast tonight through at least the first part of Sunday. Much cooler temperatures will also continue through Sunday and Sunday night with highs in the 60s and lows mainly in the 40s. High pressure will build over the region Monday before shifting east through mid week. Dry weather along with moderating temperatures can be expected. Highs Monday will be the 70s warming into the upper 70s to lower 80s for Tuesday. Lows will range from the 50s to lower 60s. By next Wednesday, a large upper level trough will push across the Plains into the Mississippi River Valley. A shortwave embedded within this trough will swing northeast from the Southern Plains across the Lower and Middle Mississippi Valley by Wednesday afternoon. This should help to push a cold front into the Mid South with developing showers and thunderstorms. The combination of increasing shear and instability could support a severe thunderstorm threat. The front should stall across the Mid South Wednesday night before lifting north of the region as a warm front on Thursday. Isolated showers and thunderstorms will still be possible through Thursday, although any severe threat should end as mid and upper level heights rise. Another potent upper level low and associated trough will dig across the Plains by next weekend. A series of shortwaves rotating out of the trough and across the Mid South will bring additional chances for showers and thunderstorms to the area. Latest model guidance has some timing differences so this will need to be worked out over the next several days. This system appears quite dynamic therefore additional severe weather potential will be possible sometime next weekend. This will be monitored as we progress closer to the extended forecast period. Temperatures should remain above average through this period and mainly modulated by convective activity. Highs should be mainly in the 70s and 80s, with lows in the 60s. JLH && .AVIATION...18Z TAFs A cold front is slowly moving across the Midsouth but has pushes South of the Interstate 40 corridor. As a result winds will remain from the Northeast at MKL...JBR and MEM through the taf Cycle. At TUP winds will shift later this afternoon. IFR to LIFR conditions due to low cigs are expected through 23/18z at all sites. TUP may still see thunderstorms this afternoon resulting in brief strong...gusty and variable wind as well as low vis due to heavy rain. BR is expected at all sites overnight resulting in 3-4SM visibility. 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 22, 4:30 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 430 AM CDT Sat Apr 22 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 430 AM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk for Severe Thunderstorms across northeast Mississippi today. The primary severe weather risks will remain damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe thunderstorms will be possible across portions of the Mid South for Wednesday. There remains some uncertainty with regard to the greatest threat areas, therefore continue to monitor the latest forecast for updates regarding this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today across northeast Mississippi. JLH
In the hours before
Local storm report, Apr 22, 12:57 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM TSTM WND DMG 4 W HENNING 35.67N 89.65W
04/22/2017 LAUDERDALE TN LAW ENFORCEMENT
A COUPLE OF TREES DOWN ON THE ROAD ON SANDS FORD ROAD
WEST OF HENNING, TENNESSEE. ALSO MORE TREES WERE DOWN TO
THE EAST OF HENNING.
&&
TLSJRSpecial weather statement, Apr 22, 2:15 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
215 PM CDT SAT APR 22 2017
MSZ005-006-TNZ091-092-222000-
Tishomingo MS-Alcorn MS-McNairy TN-Hardin TN-
215 PM CDT SAT APR 22 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Northwestern Tishomingo County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Southeastern McNairy County in western Tennessee...
Hardin County in western Tennessee...
At 215 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Theo, or 8 miles
west of Corinth, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Tishomingo...Alcorn...southeastern McNairy and
Hardin Counties should monitor this storm closely.
LAT...LON 3501 8816 3501 8820 3499 8820 3477 8873
3481 8876 3486 8875 3486 8879 3491 8883
3494 8882 3536 8804 3532 8801 3530 8802
3527 8798 3508 8798
TIME...MOT...LOC 1915Z 239DEG 49KT 3491 8867Special weather statement, Apr 22, 2:34 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
234 PM CDT SAT APR 22 2017
MSZ006-009-222015-
Tishomingo MS-Prentiss MS-
234 PM CDT SAT APR 22 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...
Central Tishomingo County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 234 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Booneville, moving
east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Tishomingo and Prentiss Counties should monitor
this storm closely.
LAT...LON 3472 8812 3455 8815 3454 8864 3472 8867
3476 8843 3476 8837 3477 8836 3481 8811
TIME...MOT...LOC 1934Z 263DEG 34KT 3464 8857The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:44 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 61 min |
| Apr 21, 7:47 PM CDT | Tornado Warning | MEG | Prentiss, Tippah | 43 min |
| Apr 22, 2:15 PM CDT | Special Weather Statement | MEG | Alcorn | 45 min |
| Apr 22, 2:34 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 41 min |
| Apr 22, 2:36 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 39 min |
| Apr 22, 2:41 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 34 min |
| Apr 22, 2:56 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.